MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ FLUID THIOGLYCOLLATE MEDIUM; SEE H.10

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ FLUID THIOGLYCOLLATE MEDIUM; SEE H.10
Model Number 221196
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd bbl¿ fluid thioglycollate medium that there was contamination growth on the plate.The following information was provided by the initial reporter: customer reports that they had growth in a negative control in (b)(4).
 
Additional Manufacturer Narrative
Common device name: culture media, non-selective and non-differential.Initial reporter addr 1: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation summary: "material 221196 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The media is dispensed into bottles; caps are applied manually then torqued by machine per a standard operating procedure (sop).The bottles are then labeled and terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, bottles are packaged into final shipping configurations.The batch history record review for batch: 2312524 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling, and autoclaving processes were within specifications.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure.Qc inspection and testing was satisfactory at time of release.The complaint history was reviewed, and one other complaint has been taken on this batch.Retention samples from batch: 2312524 (10 tubes) were available for inspection.The certificate of analysis states the media appearance should be light yellow with no more than 1/3 of fill showing rose pink at the top of the medium and medium is clear yellow when heated.All 10/10 retention samples maintained the color/appearance within the specifications described by the certificate of analysis.For further investigation two retention tubes were incubated.One tube was placed into 20-25-degree celsius, and one retention tube was placed into 33-37-degrees celsius.At the end of a seven-day incubation period no microbial growth was observed in 2/2 incubated retention tubes.One video was received to assist with the investigation: the video shows two tubes from batch: 2312524.The first tube held up in the video there does appear to be possibly growth or sedimentation in the tube.The second tube the color and clarity of the media appears light yellow with no more than 1/3 of fill showing rose pink at the top of the medium as described in the certificate of analysis (when the media is heated it turns a clear yellow).".
 
Event or Problem Description
It was reported that while using the bd bbl¿ fluid thioglycollate medium that there was contamination growth on the plate.The following information was provided by the initial reporter: customer reports that they had growth in a negative control in 221196.

Brand Name
BD BBL¿ FLUID THIOGLYCOLLATE MEDIUM
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16575530
Report Number1119779-2023-00305
Device Sequence Number7150269
Product Code JSG
UDI-Device Identifier30382902211960
UDI-Public30382902211960
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/25/2023
Device Model Number221196
Device Catalogue Number221196
Device Lot Number2312524
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date03/20/2023
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown